About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 327878, 9 pages
http://dx.doi.org/10.1155/2012/327878
Research Article

Necessary and Sufficient Condition for Mann Iteration Converges to a Fixed Point of Lipschitzian Mappings

1College of Mathematics, Chongqing Normal University, Chongqing 400047, China
2School of Management, Shandong University, Shandong Jinan 250100, China

Received 18 July 2012; Revised 2 September 2012; Accepted 2 September 2012

Academic Editor: Jian-Wen Peng

Copyright © 2012 Chang-He Xiang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Suppose that is a real normed linear space, is a nonempty convex subset of , is a Lipschitzian mapping, and is a fixed point of . For given , suppose that the sequence is the Mann iterative sequence defined by , where is a sequence in [0, 1], , . We prove that the sequence strongly converges to if and only if there exists a strictly increasing function with such that .

1. Introduction

Let be an arbitrary real normed linear space with dual space , and let be a nonempty subset of . We denote by the normalized duality mapping from to defined by where denotes the generalized duality pairing.

A mapping is called strongly pseudocontractive if there exists a constant such that, for all , there exists satisfying is called -strongly pseudocontractive if there exists a strictly increasing function with such that, for all , there exists satisfying is called generalized -pseudocontractive (see, e.g., [1]) if there exists a strictly increasing function with such that holds for all and for some .

Let denote the fixed point set of . If , and (1.3) and (1.4) hold for all and , then the corresponding mapping is called -hemicontractive and generalized -hemicontractive, respectively. It is well known that these kinds of mappings play important roles in nonlinear analysis.

-hemicontractive (resp., generalized -hemicontractive) mapping is also called uniformly pseudocontractive (resp., uniformly hemicontractive) mapping in [2, 3]. It is easy to see that if is generalized -hemicontractive mapping, then is singleton.

It is known (see, e.g., [4, 5]) that the class of strongly pseudocontractive mappings is a proper subset of the class of -strongly pseudocontractive mappings. By taking , where is a strictly increasing function with , we know that the class of -strongly pseudocontractive mappings is a subset of the class of generalized -pseudocontractive mappings. Similarly, the class of -hemicontractive mappings is a subset of the class of generalized -hemicontractive mappings. The example in [6] demonstrates that the class of Lipschitzian -hemicontractive mappings is a proper subset of the class of Lipschitzian generalized -hemicontractive mappings.

It is well known (see, e.g., [7]) that if is a nonempty closed convex subset of a real Banach space and is a continuous strongly pseudocontractive mapping, then has a unique fixed point . In 2009, it has been proved in [8] that if is a nonempty closed convex subset of a real Banach space and is a continuous generalized -pseudocontractive mappings, then has a unique fixed point .

Many results have been proved on convergence or stability of Ishikawa iterative sequences (with errors) or Mann iterative sequences (with errors) for Lipschitzian -hemicontractive mappings or Lipschitzian generalized -hemicontractive mapping (see, e.g., [46, 912] and the references therein). In 2010, Xiang et al. [6] proved the following result.

Theorem XCZ (see [6, Theorem 3.2]). Let be a real normed linear space, let be a nonempty convex subset of , and let be a Lipschitzian generalized -hemicontractive mapping. For given , suppose that the sequence is the Mann iterative sequence defined bywhere is a sequence in satisfying the following conditions: (1), (2). Then converges strongly to the unique fixed point of in .

The main purpose of this paper is to give necessary and sufficient condition for the Mann iterative sequence which converges to a fixed point of general Lipschitzian mappings in an arbitrary real normed linear space. As an immediate consequence, we will obtain necessary and sufficient condition for the Mann iterative sequence which converges to a solution of a general Lipschitzian operator equation .

2. Preliminaries

The following lemmas will be used in the proof of our main results.

Lemma 2.1 (see, e.g., [12]). Let be a real normed linear space. Then for all , we have

Lemma 2.2 (see, e.g., [13]). Let , , be three nonnegative sequences satisfying the following condition: where is some nonnegative integer, , and . Then the limit exists.

Lemma 2.3. Suppose that is a strictly increasing function with and there exists a natural number such that , , , and are nonnegative real numbers for all satisfying the following conditions: (i), (ii), (iii). Then .

Proof. Without loss of generality, let . Now, we will show that . Consider its contrary: or . For any given , there exists a nonnegative integer such that and for all . By condition (i), we have Using Lemma 2.2 and condition (ii), we obtain that exists and is bounded. Suppose that , where is a nonnegative constant. It follows that Thus, which is a contradiction. Therefore, By condition (ii), for all , there exists a nonnegative integer such that By (2.6), there exists a natural number such that . Now, we prove the following inequality (2.8) holds for all : It is obvious that (2.8) holds for . Assuming (2.8) holds for some , we prove that (2.8) holds for . Suppose this is not true, that is, . Then and so . Noting that , it follows from condition (i), (2.7), and (2.8) that which is a contradiction. This implies that (2.8) holds for . By induction, (2.8) holds for all . From (2.7), and (2.8), we have Taking , we obtain . By (2.6), we have . This completes the proof.

Remark 2.4. Lemma 2.3 is different from Lemma 3 in [14], which requires that for all . It is also different from Lemma 2.3 in [6], which requires that .

3. Main Results

Theorem 3.1. Let be a real normed linear space, be a nonempty convex subset of , let be a Lipschitzian mapping, and let be a fixed point of . For given , suppose that the sequence is the Mann iterative sequence defined by where is a sequence in satisfying the following conditions: (i), (ii). Then converges strongly to if and only if there exists a strictly increasing function with such that

Proof. First, we prove the sufficiency of Theorem 3.1.
Suppose there exists a strictly increasing function with such that (3.2) holds. Let Then there exists such that By (3.2), we obtain . Taking , then From (3.1) and (3.4), by using Lemma 2.1, we obtain where is the Lipschitzian constant of . It follows from (3.1) that Substituting (3.7) into (3.6), we have Setting , it follows from (3.8) that It follows from condition (i) that . Thus, there exists a natural number such that for all . Let Since for all , by (3.9) and (3.10), we have It follows from condition (i) that . Therefore, by (3.5), condition (ii), and Lemma 2.3, we obtain that . That is, converges strongly to .
Finally, we prove the necessity of Theorem 3.1.
Assume that converges strongly to . Let be the Lipschitzian constant of . For all , we have Taking , then is a strictly increasing function with , and . From (3.12), we obtain which implies (3.2) holds. This completes the proof of Theorem 3.1.

Remark 3.2. If is a generalized -hemicontractive mapping, then (3.2) holds. By Theorem 3.1, we obtain Theorem XCZ.

Theorem 3.3. Let be a real Banach space, let be a nonempty closed convex subset of , and let be a Lipschitzian generalized -pseudocontractive mapping. For given , suppose that the sequence is the Mann iterative sequence defined by where is a sequence in satisfying the following conditions: (1), (2). Then converges strongly to the unique fixed point of in .

Proof. By Theorem 2.1 in [8], has a unique fixed point in . By Theorem 3.1, converges strongly to . This completes the proof of Theorem 3.3.

Theorem 3.4. Let be a real normed linear space, let be a Lipschitzian operator, and let and be a solution of the equation . For given , suppose that the sequence is the Mann iterative sequence defined by where is a sequences in satisfying the following conditions: (i), (ii). Then converges strongly to if and only if there exists a strictly increasing function with such that

Proof. Define by . Since , we have . From (3.15), we obtain . Since Therefore, The condition (3.16) is equivalent to condition (3.2). Since is a Lipschitzian operator, is a Lipschitzian mapping. By Theorem 3.1, Theorem 3.4 holds. This completes the proof of Theorem 3.4.

Acknowledgments

This work was partially supported by the National Natural Science Foundation of China (NSFC) (Grant no. 71201093, no. 11001289, and no. 11171363), Humanities and Social Sciences Foundation of Ministry of Education of China (Grant no. 10YJCZH217), Promotive Research Fund for Excellent Young and Middle-Aged Scientists of Shandong Province (Grant no. BS2012SF012), and Independent Innovation Foundation of Shandong University, IIFSDU (Grant no. 2012TS194).

References

  1. C. E. Chidume and C. O. Chidume, “Convergence theorems for fixed points of uniformly continuous generalized Φ-hemi-contractive mappings,” Journal of Mathematical Analysis and Applications, vol. 303, no. 2, pp. 545–554, 2005. View at Publisher · View at Google Scholar
  2. C. Moore and B. V. C. Nnoli, “Iterative solution of nonlinear equations involving set-valued uniformly accretive operators,” Computers & Mathematics with Applications, vol. 42, no. 1-2, pp. 131–140, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. C. E. Chidume and H. Zegeye, “Approximation methods for nonlinear operator equations,” Proceedings of the American Mathematical Society, vol. 131, no. 8, pp. 2467–2478, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. M. O. Osilike, “Iterative solution of nonlinear equations of the φ-strongly accretive type,” Journal of Mathematical Analysis and Applications, vol. 200, no. 2, pp. 259–271, 1996. View at Publisher · View at Google Scholar
  5. M. O. Osilike, “Iterative solutions of nonlinear φ-strongly accretive operator equations in arbitrary Banach spaces,” Nonlinear Analysis. Theory, Methods & Applications, vol. 36, pp. 1–9, 1999. View at Publisher · View at Google Scholar
  6. C. H. Xiang, Z. Chen, and K. Q. Zhao, “Some convergence theorems for a class of generalized Φ-hemicontractive mappings,” Journal of Concrete and Applicable Mathematics, vol. 8, no. 4, pp. 638–644, 2010.
  7. K. Deimling, “Zeros of accretive operators,” Manuscripta Mathematica, vol. 13, pp. 365–374, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. C. H. Xiang, “Fixed point theorem for generalized Φ-pseudocontractive mappings,” Nonlinear Analysis. Theory, Methods & Applications, vol. 70, no. 6, pp. 2277–2279, 2009. View at Publisher · View at Google Scholar
  9. Y. Xu, “Ishikawa and Mann iterative processes with errors for nonlinear strongly accretive operator equations,” Journal of Mathematical Analysis and Applications, vol. 224, no. 1, pp. 91–101, 1998. View at Publisher · View at Google Scholar
  10. X. P. Ding, “Iterative process with errors to nonlinear φ-strongly accretive operator equations in arbitrary Banach spaces,” Computers & Mathematics with Applications, vol. 33, no. 8, pp. 75–82, 1997. View at Publisher · View at Google Scholar
  11. R. P. Agarwal, N. J. Huang, and Y. J. Cho, “Stability of iterative processes with errors for nonlinear equations of φ-strongly accretive type operators,” Numerical Functional Analysis and Optimization, vol. 22, no. 5-6, pp. 471–485, 2001. View at Publisher · View at Google Scholar
  12. Z. Huang, “Weak stability of Mann and Ishikawa iterations with errors for φ-hemicontractive operators,” Applied Mathematics Letters, vol. 20, no. 4, pp. 470–475, 2007. View at Publisher · View at Google Scholar
  13. S. S. Chang, K. K. Tan, H. W. J. Lee, and C. K. Chan, “On the convergence of implicit iteration process with error for a finite family of asymptotically nonexpansive mappings,” Journal of Mathematical Analysis and Applications, vol. 313, no. 1, pp. 273–283, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. C. E. Chidume and E. U. Ofoedu, “A new iteration process for generalized Lipschitz pseudo-contractive and generalized Lipschitz accretive mappings,” Nonlinear Analysis. Theory, Methods & Applications, vol. 67, no. 1, pp. 307–315, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH